So I started taking Cymbalta on May 24, 2014, and it's actually been helping to an extent. But my arms are sensitive to where if I scratch them, someone grabs them or hits them, when I bump into something, and when I dry off it hurts so bad followed by a burning feeling. It makes me think I'm crazy when I explain this to people. Does this happen to anybody else? Also, when me or my husband cooks the spices are really starting to get to me. They are so strong that I have to walk out of the kitchen. Does this happen to anybody else too??
About the spices, yes. Especially when my son is at the stove!
Ok. I'm glad it's not just me. I don't feel hot anymore either and I've been getting super cold. Does that happen to you?
Thank you. I will. I wasn't sure if this was a side effect or what? I don't feel hot anymore either and I've been getting super cold. Does that happen to you too?
Thank you! I will. I see my doctor on June 23. Do you recommend staying on medicine rather than not being on any at all? I don't feel hot anymore either and I've been getting super cold. Does that happen to you?
My arms are almost always sensitive and I cringe sometimes when touched due to the pain. I currently don't take any medications.
Oh me too! Sometimes I cry because it's just so bad. I heard that your whole body will get sensitive like our arms do. I definitely wouldn't be able to handle that!! Do you want to take anything? Or do you think it will get easier on it's own?
Mine began with my forearms…now when I have a flare, the arms are my “indicator”. Lol. Now during a flare my whole body is sensitive. I take gabapentin, I couldn’t tolerate Cymbalta. I weaned myself off and all is back to my normal. I wanted to eat and sleep ALL the time, I also lost my sex drive. Even sensation, I think. No thank you to all of that!
We have a storm front moving through and I’m in a flare now. I’m in my comfy clothes for my sensitive skin, plenty of water for the sweats, and my electric blanket under me. Sleep is my time passer, it’s my only true relief. This sucks, and I get depressed. That was one good thing about the cymbalta, it helped with the depression.
All I can tell myself is that I’ll learn to alleviate my symptoms.
Good luck to you, it’s a weird and hard to deal with disease. Hard to explain and hard to have a life.
Lexbluekeepergirl, I have to ask you!! I am a newbie here. But you are the first person I have heard mention sweats!! I am dying from them!! what the heck are they all about??? I thought I was having the sweats all on my own.!!!! Relieved that I am not alone here!!!!
Oh man.. I'm sorry you are flaring up right now. It sucks! :( Mine all started in my right wrist and elbow but the thing is I've been in pain ever since I got hurt and that was over 4 years ago. My arm will always hurt. The sensitivity is in my hands now too. I don't want it to go all over. I can't take gabapentin. It made me feel really weird. Example: Say I was talking to you and I would be focusing on you but everything around you would be spinning. I hated it!! Cymbalta is kinda helping me. I do have a few side effects but thank god my sex drive hasn't gone away (knock on wood)!! That would suck!! I feel like it went up. lol. I think when my knee lock up that's my "indicator" that a flare ups coming. I think.. I definitely agree that this is hard to explain and hard to have a life!! But being a part of this support group helps. People can relate to you. My husband can understand more than my family and friends because he sees how it effects me. He can relate to a point but he doesn't really know how it feels. I hope you start to feel better soon! (HUGS) Xo.. <3
Hi Lovett. I don't have the sweats on Cymbalta. It's actually the opposite. I don't feel hot, and I've been getting really cold easily. I've always get cold, but now it's worse. It was 107 yesterday here and to me it felt like 90 digress. If I go swimming I get cold and have to get out of the pool. My husband thinks I'm weird, but I seriously don't know what's going on!! I use to get hot and I love the heat but I don't think it's normal not to be hot. I also get heat rash in the sun or the shower. It sucks because I love the heat and the cold really bothers me. Do you think that not being on medication for fibro is the best way to go rather than be on medication!?!
Hi again, Alyssa.
The itching and burning feeling sound like they might be related to nerve pain, as that is how it gets expressed sometimes. Fibro can cause it but I'm willing to bet that Cymbalta might as well, so i'll go and check for you. I'm back and Ohhhh, looky here! An infrequent side effect of Cymbalta is itching.
I also sometimes get a really nasty taste in my mouth that makes some food taste horrible! i think it's related to your nose issue, as i read that taste issues really are nasal issues.
But, since I'm not a doctor, I would suggest that you please contact yours with these problem and see what he/she has to say.
I'll end now. i'm completely beat and the hands are having a hard time typing by this point.
hope this helps you out!
Thank you, Petunia. The itching hurts soo bad! My hands, chest, and shoulders are now sensitive. I have to write a list to give to my doctor or else I will forget. I am also sensitive to the cold. I can't handle it!! Are you taking anything for your fibro?
I developed food allergies but it brought the pain to a tolerable level and im more than willing to give some foods up if it means living life on a more manageable level my doctor says that once I give up cymbalta the foods wont mess with me anymore but the pain will more than likely come back and i dont want it sooo ill deal with the rashes and allergies until i cant stand it no more
I am so sorry Alyssa i actually had a burning on my skin when I got done taking a shower. It was weird almost like the feeling after you burn yourself while cooking or something. My arms and ches shoulders and upper back are the worst. I actually have been losing my appetite. don't know if it's from the fibro or the med i am on. I am sorry your feeling this way.:( Wish i can be more help to you.
Oh man… I think I would give up food too. I’m having a bad but it’s not a full flare. I hope it stays this way. Cymbalta is helping minus the side effects ( which aren’t too bad). My skin is starting to get really sensitive. I hate it. It hurts so bad. I think if I lost my sex drive I wwould stop the pills and just deal with the pain. Cymbalta is my only option. I can’t take the other medicine used for fibro.
Thanks. I’m not having a good day today but I don’t have a full flare. I hope it doesn’t come. What are you taking for your fibro? I don’t have an appetite either. My arms are the worst with the pain and the burning feeling. The rest of my body is starting to get sensitive too. My hands, arms, chest, and shoulders are the worst. My legs aren’t too bad. It hurts when my husband touches my arms or my nieces. It’s very weird to explain because they don’t really understand. I don’t like telling people anymore about whats happening because no one believes me. They think I’m crazy. It’s not a good feeling, but I stopped caring what they think. I know what’s real, and I’m putting myself and my health ahead of everything for once.
I am so sorry you don't feel well. My skin gets (and is right now) super sensitive as well. I can't even stand the cat rubbing my legs. But you are right it is so hard to explain to someone who doesn't have fibro. I gave up years ago trying to explain and just grit my teeth as much as possible. Hang in there, it WILL get better!
The pain that comes with the sensitivity is just horrible!! I’m sorry this happens to you too. I was just recently diagnosed with fibro on May 23 and I don’t want to tell anyone else about it after my best friend since first grade told me she didn’t believe my symptoms were as bad as I let on. I don’t want peoples pity or have them not believe me. I don’t like that feeling. Thanks. I hope I feel better soon too.
Hi, I'm a newbie here too. I wanted to share on the sweats. The info on three of my meds say excessive sweating. I had a very difficult time trying to figure it out. To make a long story short it was the combination of Gabapantin and Cymbalta and Gabapantin and Plaquanil. So maybe it's a combination of one of your meds or food.